i was on 40 mg of prednisone for roughly two weeks and weened off it. during that time i had severe side effects it was making me lose my mind and i eventually got such bad knee pain i couldnt move and ended up back in the ER. i know alreay that i am EXTREMELY sensitive to medicines. within a few days my entire body blew up, my diet didnt change i felt as though i was actually eating better since everything hurt my stomach ( mostly veggies, grilled chicken and avocado toast). its been two weeks since ive been off and some of the weight has gone down but i feel like my face arms and thighs are swollen. it doesnt look how it usually does when i gain weight and im wondering if this is something that is normal and will go away over time?
Hi I would say yes the bloat will go away. I was on a low dose of Pred for 5 months I started to look and feel like the Michelin tire guy! Im off Pred 5 weeks now And I can see a big difference ... Id say more then half the bloat has gone My face looks normal again. I feel like Crap because I still have PMR but it wasn't the worth side effects from Pred. I had bad eye issues and because I was so bloated I could barely breathe I always felt like I was suffocating... So Now I have cut 90% of sugar from my diet, and take turmeric and try to grin and bear it Because I refuse to go back on that Prednisone!!!
Good news for you! Yes, it will go down within a few weeks. I was also on it, but for 3 years at 40mg per day. I also suffered all the severe side effects. One thing that helped me tremendously is my doctor put me on 12.5mg of hydroclorathiazide for 2 weeks to get rid of the water. For my knee and shoulder and neck pain I used biofreeze gel, available at a drug store. These are what I used to speed up the process, along with exercise like walking to get your adrenal glands back to normal.
Prednisone is an awful drug and now I avoid it if I can. Good luck to you! You should feel better in no time.
Yes it will go away with time, eat healthy lots of veggies. I have been on Prednisone for 8 years but I have been fortunate that I did not suffer a whole of side effects besides moon face, weight gain and an increased appetite. Am on a lower dose now have lost a lot of the weight.
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Jun 2012 • 3 answers
Posted 8 Aug 2012 • 2 answers
Obesity - I've had weight gain of some 25 pounds but also am having another side effect of my SPEECH
Posted 7 Dec 2013 • 1 answer
Posted 31 Mar 2017 • 3 answers
Posted 19 Mar 2018 • 1 answer